Alert archive / Louisiana / River Flood Warnings in 2015
River Flood Warning 119, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Dec 23, 2015, 10:31 AM CST for Calcasieu Parish, Louisiana. It took effect at Dec 23, 2015, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2015, 10:31 AM CST (16:31 UTC)
- In effect from
- Dec 23, 2015, 12:00 PM CST
- Expired
- Dec 24, 2015, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 23, 5:44 AM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Dec 23, 5:44 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
544 AM CST WED DEC 23 2015
.DISCUSSION...
FOR 12Z TAF ISSUANCE.
&&
.AVIATION...
OVERNIGHT RAIN HAS MOSTLY EXITED THE AREA THIS MORNING WITH ONLY
SHOWER ACTIVITY LEFT. IFR CEILINGS THAT HAVE DEVELOPED BEHIND THE
SHOWERS WILL PERSIST THROUGH MID MORNING BEFORE MIXING TO MVFR.
MVFR CEILINGS AND VCSH WILL CONTINUE THROUGH THE DAY...WITH SOME
BRIEF PERIODS OF -RA POSSIBLE IN THE HEAVIER SHOWERS.
THUNDERSTORMS WILL ALSO BE POSSIBLE THIS AFTERNOON...WITH GREATEST
LIKELIHOOD IN THE VICINITY OF AEX. VCSH/VCTS ACTIVITY WILL END
SHORTLY AFTER SUNSET WITH IFR CEILINGS AND MVFR/IFR VISIBILITY
DEVELOPING FOR ALL SITES EXCEPT FOR BPT AND AEX.
&&
.PREV DISCUSSION... /ISSUED 502 AM CST WED DEC 23 2015/
DISCUSSION...
THE ATMOSPHERE REMAINS UNSTABLE THIS MORNING WITH SHOWERS AND
THUNDERSTORMS NOTED OVER SOUTHERN LOUISIANA. THESE STORMS ARE
MOVING TO THE NORTHEAST. RAIN CHANCES WILL FALL THROUGH THE DAY
AS THE SHORTWAVE LIFTS OUT OF THE REGION. IN ADDITION...MORNING
LOWS REMAIN WELL ABOVE THE 30 YEAR CLIMO RANGE BY ABOUT 20
DEGREES... DAYTIME HIGHS ARE ABOUT 10 DEGREES ABOVE NORMAL. THIS
PATTERN WILL CONTINUE INTO THE WEEKEND. IN ADDITION THE LATEST
SOUNDING HAS A VERY DEEP MOISTURE PROFILE. AS A RESULT ANY
DISTURBANCES ALOFT WILL TRIGGER ADDITIONAL SHOWERS AND
THUNDERSTORMS. THE MAIN ISSUE THROUGH SUNDAY WILL BE MINOR
FLOODING OF LOW LYING AREAS ALONG WITH STREAMS AND A FEW RIVERS.
THE MAIN CAUSE FOR THE ELEVATED TEMPERATURES IS A TROF BACK TO THE
WEST AND A RIDGE TO OUR EAST THAT IS FORCING STORM SYSTEMS TO
MOVE TO OUR NORTH INSTEAD OF DROPPING DOWN INTO THE GULF. THIS
PATTERN IS EXPECTED TO CONTINUE BEFORE BREAKING ON SUNDAY WITH A
COLD FRONT EXPECTED THROUGH LATE IN THE DAY.
FOR TODAY WE WILL SEE A LITTLE DIRER PUSHING IN LATE AND THIS
WILL DRAG IN LOWER DEW POINTS WHICH WILL HELP IN ALLOWING FOR A
BIT COOLER START TO THE DAY ON THURSDAY. LOWS EXPECTED INTO THE
50S. BUT FOR CHRISTMAS LOWS UPPER 60S HIGHS NEAR 80 WITH A CHANCE
FOR SHOWERS BUT FOG WILL BE AN ISSUE FOR THE START OF THE DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 78 59 78 68 / 60 20 20 40
LCH 78 59 79 69 / 40 10 30 40
LFT 78 66 80 71 / 50 20 30 30
BPT 80 60 79 69 / 40 10 20 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ470-472-
475.
SMALL CRAFT EXERCISE CAUTION THROUGH THIS AFTERNOON FOR GMZ430-
432-435.
SMALL CRAFT EXERCISE CAUTION THROUGH THIS AFTERNOON FOR GMZ450-
452-455.
&&
AVIATION...26Hazardous weather outlook, Dec 23, 3:58 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 358 AM CST WED DEC 23 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 241000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 358 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT RAINS WILL BE ON THE DECREASE THROUGH THE MORNING INTO THE AFTERNOON HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAINS WILL BE IN THE FORECAST THROUGH TUESDAY. THE NEXT FRONT IS EXPECTED TO MOVE THROUGH LATE SUNDAY WITH MUCH COOLER AIR EXPECTED FOR MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-241000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 358 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS ARE EXPECTED TO REMAIN UP THROUGH THE DAY BUT WILL BEGIN TO RELAX THIS EVENING. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR A PORTION OF THE LOUISIANA COASTAL WATERS WITH A SMALL CRAFT SHOULD EXERCISE CAUTION FOR THE NEARSHORE WATERS. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND SEAS EXPECTED TO REMAIN AND ISSUE THROUGH MONDAY ALONG WITH PERIODS OF STORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Dec 23, 6:44 AM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TORNADO 3 N UNION HILL 31.04N 92.73W
12/21/2015 F1 RAPIDES LA NWS STORM SURVEY
*** 1 INJ *** NWS STORM SURVEY CONFIRMS AN EF1 TORNADO
NEAR CALCASIEU. ONE MAN WAS INJURED WHEN THE TORNADO
FLIPPED THE TRAVEL TRAILER WHILE HE WAS INSIDE.
0638 PM TORNADO 5 ENE WOODWORTH 31.19N 92.43W
12/21/2015 F1 RAPIDES LA NWS STORM SURVEY
A SECOND TORNADO TOUCHED DOWN...WHICH WAS VISUALLY SEEN
AND PHOTOGRAPHED BY SEVERAL PEOPLE. THE TORNADO TOUCHED
DOWNON HIGHWAY 71...LESS THAN A MILE NORTH OF LSU
ALEXANDRIA. SEVERAL TREES WERE UPROOTED AND SEVERAL
MOBILE HOMES RECEIVED MINOR DAMAGE.
&&
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 6:50 PM CST | Special Marine Warning | LCH | 85 min | |
| Dec 22, 8:31 PM CST | Special Weather Statement | LCH | Calcasieu, Cameron, Jefferson Davis | 59 min |
| Dec 22, 9:27 PM CST | Small Craft Advisory | LCH | 48 hr | |
| Dec 22, 10:08 PM CST | Special Marine Warning | LCH | 82 min | |
| Dec 22, 11:04 PM CST | Special Marine Warning | LCH | 86 min | |
| Dec 22, 11:28 PM CST | Special Weather Statement | LCH | St. Mary | 47 min |
| Dec 23, 12:30 AM CST | Special Marine Warning | LCH | 45 min | |
| Dec 23, 1:14 AM CST | Special Marine Warning | LCH | 46 min | |
| Dec 23, 1:18 AM CST | Special Weather Statement | LCH | St. Mary | 57 min |
| Dec 23, 10:24 AM CST | Wind Advisory | LCH | Cameron, Evangeline, Lafayette, Saint Landry, Saint Martin | 8 hr |
Nearby
River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.